Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 197, NWS Raleigh, NC

September 1, 20179 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 1, 2017, 4:25 PM EDT for 9 counties in North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2017, 4:25 PM EDT (20:25 UTC)
Expired
Sep 1, 2017, 5:15 PM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anson County, NC, Chatham County, NC, Hoke County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:00 PM EDTTSTM WND DMG1 Ese Carthage, NCTREE DOWN IN ROAD ON NC 24-27.
Sep 1, 5:00 PM EDTTSTM WND DMG6 E Glendon, NCTREE DOWN IN ROAD ON GLENDON CARTHAGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 1:49 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS52 KRAH 012025
SVRRAH
NCC007-037-093-105-123-125-151-153-165-012115-
/O.NEW.KRAH.SV.W.0197.170901T2025Z-170901T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
425 PM EDT FRI SEP 1 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Moore County in central North Carolina...
  Scotland County in central North Carolina...
  Southeastern Anson County in central North Carolina...
  Richmond County in central North Carolina...
  Eastern Montgomery County in central North Carolina...
  Southeastern Randolph County in central North Carolina...
  Western Lee County in central North Carolina...
  Western Hoke County in central North Carolina...
  Southwestern Chatham County in central North Carolina...

* Until 515 PM EDT

* At 425 PM EDT, severe thunderstorms were located along a line
  extending from near North Carolina Zoo to 8 miles southwest of
  Rockingham, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Sanford, Laurinburg, Southern Pines, Rockingham, Pittsboro, Troy,
  Carthage, North Carolina Zoo, Siler City and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3478 7965 3480 7968 3481 7999 3566 7984
      3575 7917 3484 7934 3484 7935 3482 7936
      3480 7934 3476 7935
TIME...MOT...LOC 2025Z 267DEG 27KT 3560 7978 3489 7990 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
2 follow-up statements
844 
WWUS52 KRAH 012043
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
443 PM EDT FRI SEP 1 2017

NCC007-012052-
/O.CAN.KRAH.SV.W.0197.000000T0000Z-170901T2115Z/
Anson NC-
443 PM EDT FRI SEP 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANSON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3478 7965 3480 7968 3481 7990 3486 7989
      3490 7985 3499 7988 3567 7980 3575 7917
      3482 7936 3476 7935
TIME...MOT...LOC 2042Z 263DEG 27KT 3566 7969 3489 7980 

$$

NCC037-093-105-123-125-151-153-165-012115-
/O.CON.KRAH.SV.W.0197.000000T0000Z-170901T2115Z/
Moore NC-Scotland NC-Richmond NC-Montgomery NC-Randolph NC-Lee NC-
Hoke NC-Chatham NC-
443 PM EDT FRI SEP 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MOORE...SCOTLAND...RICHMOND...EASTERN MONTGOMERY...SOUTHEASTERN
RANDOLPH...WESTERN LEE...WESTERN HOKE AND SOUTHWESTERN CHATHAM
COUNTIES...

At 442 PM EDT, severe thunderstorms were located along a line
extending from near North Carolina Zoo to near Rockingham, moving
east at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Sanford, Laurinburg, Southern Pines, Rockingham, Pittsboro, Carthage,
North Carolina Zoo, Siler City, Pinehurst and Hamlet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Intense thunderstorm lines can produce brief tornadoes. Although a 
tornado is not immediately likely, it is best to move to an interior 
room on the lowest floor of a building. These storms may cause 
serious injury and significant property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3478 7965 3480 7968 3481 7990 3486 7989
      3490 7985 3499 7988 3567 7980 3575 7917
      3482 7936 3476 7935
TIME...MOT...LOC 2042Z 263DEG 27KT 3566 7969 3489 7980 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS
566 
WWUS52 KRAH 012059
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
459 PM EDT FRI SEP 1 2017

NCC037-093-105-123-125-151-153-165-012115-
/O.CON.KRAH.SV.W.0197.000000T0000Z-170901T2115Z/
Moore NC-Scotland NC-Richmond NC-Montgomery NC-Randolph NC-Lee NC-
Hoke NC-Chatham NC-
459 PM EDT FRI SEP 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR MOORE...SCOTLAND...EASTERN RICHMOND...SOUTHEASTERN MONTGOMERY...
SOUTHEASTERN RANDOLPH...WESTERN LEE...WESTERN HOKE AND SOUTHWESTERN
CHATHAM COUNTIES...

At 457 PM EDT, severe thunderstorms were located along a line
extending from near Siler City to Hamlet, moving east at 35 mph.
These storms may produce a few, brief, funnel clouds. 

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Sanford, Laurinburg, Southern Pines, Pittsboro, Carthage, Siler City,
Pinehurst, Hamlet, Aberdeen and Hoffman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Raleigh.

Intense thunderstorm lines can produce brief tornadoes. Although a 
tornado is not immediately likely, it is best to move to an interior 
room on the lowest floor of a building. These storms may cause 
serious injury and significant property damage.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3478 7965 3480 7968 3482 7976 3493 7972
      3523 7972 3568 7971 3575 7917 3482 7936
      3476 7935
TIME...MOT...LOC 2057Z 264DEG 28KT 3570 7952 3489 7969 

HAIL...<.75IN
WIND...60MPH
 
$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:25 PM EDT, 2 hours earlier.

Area forecast discussion, Sep 1, 2:25 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Raleigh NC
225 PM EDT Fri Sep 1 2017

.SYNOPSIS...
A stalled west to east frontal zone across central NC will lift
north as a warm front late tonight as Harvey's remnants track slowly
northeast into Ohio Valley. A cold front will move slowly west to
east through the area on Saturday. High pressure will build into the
area on Sunday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1126 AM Friday...

... There is a enhanced threat of severe storms capable of producing
tornadoes mainly in areas just south of the Triad and Triangle
areas, including Albemarle, Wadesboro, Southern Pines, Sanford, and
Fayetteville... this afternoon and evening...

...Widespread rain/clouds should limit severe chances over the Triad
and the northern Piedmont and northern Coastal Plain...

The southward push of the cold front front is on track with a NELY
wind shift noted at KINT,KGSO,KIGX, KRDU and KRWI within the past
hour. This front is forecast to stall just south of the Triangle,
approximately south of US 64, with a wedge airmass developing
on the cold/north side of this front.

Meanwhile, GOES-16 visible imagery shows considerable breaks in
cloud cover across the south/southeastern NC, which with diabatic
heating/insolation will make this region ripe for moderate
destabilization later this afternoon.

A NEWD jog of Harvey's remnants into central/eastern TN and Kentucky
this evening will result in strengthening southwesterly low to mid-
level flow, with the latest RAP showing effective bulk shear
increasing from 40-50 kt(more than sufficient)to an impressive 60 to
65kts by the late afternoon and evening. Low-level kinematic fields
will be equally impressive, enhanced near the stalled frontal zone
with 0-1km helicity values of 200 to 300 ms-2. These
conditions/parameters will make area 10 to 20 miles on either side
of the stalled frontal zone favorable for severe storms, including
supercells that are capable of producing a tornado and damaging
thunderstorms winds. Once you get greater than >20-25 miles on the
north side of the boundary, the lack of instability will hinder
storm organization or keep the meso entirely elevated.

The severe threat could begin as early 2 to 4 pm, but the most
likely time is from 5 pm through midnight. As instability wanes,
both storm intensity and coverage should begin to wind down between
03 to 06z, with scattered and sub-severe convection through the
remainder of the night.

Additionally, storm total QPF of 1-2 inches appears likely, with
locally higher amounts, thus any flash flooding will be limited to
poor drainage areas such as urban areas.

Highs today will be dependent on the location of the front with a
sharp north-south temperature gradient expected across the area.
Highs ranging from upper 60s/near 70 across the NE Coastal Plain
to mid 80s southeast. Lows tonight ranging from lower to mid 60s
NW to lower 70s SE.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 245 AM Friday...

Showers and scattered thunderstorms should taper off early Saturday
to some extent; however, models are slower with the main cold front
Saturday afternoon and evening over central NC. We will have to
trend POP back up again to account for the likelihood of more showers
and thunderstorms to redevelop until the front pushes through late
day or early evening. Plan on 40-50 POP west and likely in the
central and east. Additional QPF of 0.50 to 1 inch east, with less
than 0.25 west. Highs dependent on breaks and extent of showers, but
lower 80s appear reasonable, except 75-80 west and north Piedmont.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 335 AM Friday...

Whats left of the remnants of Harvey will lift north and
northeastward of the area on Sunday, with any fleeting chances of
showers/storms ending by daybreak Sunday. Dry weather is expected
through Tuesday morning as surface high pressure builds into and
across the area. A deep mid/upper level trough is expected to
develop by midweek across the eastern half of the country, with a
surface cold front moving into central NC by Wednesday, yielding a
good chance of showers and storms, with the potential for heavy
rain. The front is expected to stall or slowly move across the area
through Thursday, resulting in good chances for showers and storms
through the end of the period.  Highs during this period are
generally expected to be in the 80s through Tuesday, with high temps
in the 70s to around 80 for Thursday. Low temps are expected to be
in the 60s to near 70.

&&

.AVIATION /18Z Friday through Wednesday/...
As of 225 PM Friday...

West-east oriented frontal zone will stall south of the Triangle or
generally south of Highway 64. IFR to MVFR ceilings are expected to
dominate across the northern terminals(KINT,KGSO,KRDU and KRWI)
through 12 to 15z Saturday. Meanwhile, KFAY will remain south of this
front, with aviation conditions outside of convection, expected to
remain VFR. All TAF sites will see multiple rounds of showers and
storms this afternoon through around 06z. Severe storms capable of
producing damaging thunderstorm winds and an isolated tornado or two
is greatest at KFAY, KRDU and KRWI between 20 to 02z. Storms will
decrease in both coverage and intensity after 06z.

Stalled front will lift north as a warm front between 06 to 12z.
Ceilings in the wake of the front are expected to return to VFR
between 13 to 16z. Isolated to widely scattered showers and
thunderstorms are expected to re-develop Saturday afternoon, mainly
along and east of KRDU.

High pressure will build into the area Sunday through early next
week as surface high pressure builds over the area. The approach of
a cold front from the west late Tuesday night and Wednesday will
bring the next chance of showers/storms along with sub VFR
conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...Badgett
LONG TERM...BSD
AVIATION...CBL
Hazardous weather outlook, Sep 1, 2:06 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
206 PM EDT Fri Sep 1 2017

NCZ038>042-073>078-083>086-088-089-021815-
Davidson-Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-
Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
206 PM EDT Fri Sep 1 2017

...TORNADO WATCH 477 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for Tornado Watch 477 in effect until
10 PM EDT this evening.

NCZ007>011-021>028-043-021815-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Wilson-
206 PM EDT Fri Sep 1 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Numerous showers and thunderstorms are expected to develop in
vicinity of a stalled frontal zone over central North Carolina this
afternoon and evening. Although severe weather is unlikely on the
cool side of the front near the Virginia border, an isolated severe
thunderstorm cannot be entirely ruled out through midnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Vincent

In the hours before

Special weather statement, Sep 1, 3:26 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT FRI SEP 1 2017

NCZ038-039-012030-
Randolph NC-Davidson NC-
326 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAVIDSON AND
WESTERN RANDOLPH COUNTIES UNTIL 430 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rockwell, or 7 miles southeast of Salisbury, moving northeast at 30
mph.

Half inch hail and wind gusts up to 40 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
High Point, Asheboro, Denton, Newsom, Gordontown, Ulah, High Rock
Boat Dock Marina, Nc Wildlife Access Boat Launch, High Rock Lake
Marina & Campground and Martha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Raleigh.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3570 8032 3572 8033 3591 7990 3566 7976
      3552 8018 3553 8020 3555 8020 3555 8021
      3558 8021 3563 8026 3564 8029 3567 8031
      3568 8033 3569 8033
TIME...MOT...LOC 1925Z 246DEG 24KT 3559 8039

WSS
Special weather statement, Sep 1, 3:44 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
344 PM EDT FRI SEP 1 2017

NCZ075-076-012030-
Lee NC-Moore NC-
344 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOORE AND LEE
COUNTIES UNTIL 430 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving northeast at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Sanford, Broadway, Cameron, Lemon Springs, Gum Springs, Cumnock and
Tramway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3542 7942 3555 7923 3555 7922 3556 7920
      3557 7920 3560 7914 3561 7908 3552 7900
      3549 7900 3537 7912 3531 7921 3527 7935
TIME...MOT...LOC 1943Z 241DEG 30KT 3535 7934

GIH
Special weather statement, Sep 1, 4:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
400 PM EDT FRI SEP 1 2017

NCZ027-042-043-012100-
Nash NC-Johnston NC-Wilson NC-
400 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NASH...NORTHEASTERN
JOHNSTON AND WILSON COUNTIES UNTIL 500 PM EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Bailey, or 13 miles northeast of Smithfield, moving
east at 15 mph. Heavy rain will occur along I-95 between Kenly and
Nashville. Drivers should slow down to avoid hydroplaning.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding will also be possible with this storm.

Locations impacted include...
Wilson, Bailey, Kenly, Lucama, Middlesex, Black Creek, Sims, Buckhorn
Reservoir, Tar River Reservoir and New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding. Do not drive your vehicle through
flooded roadways.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3559 7784 3559 7803 3560 7806 3559 7806
      3560 7820 3582 7825 3593 7790
TIME...MOT...LOC 1957Z 251DEG 14KT 3564 7817

10
Special weather statement, Sep 1, 4:06 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
406 PM EDT FRI SEP 1 2017

NCZ039-040-074-075-012100-
Chatham NC-Randolph NC-Moore NC-Montgomery NC-
406 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MOORE...CENTRAL
MONTGOMERY...SOUTHEASTERN RANDOLPH AND SOUTHWESTERN CHATHAM COUNTIES
UNTIL 500 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm near
Troy, moving northeast at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Troy, Biscoe, Seagrove, Mount Gilead, Robbins, Star, Steeds, Harpers
Crossroads, Highfalls and Coleridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3571 7959 3545 7934 3522 8000 3533 8007
      3536 8007 3537 8005 3538 8005 3539 8007
      3539 8008 3540 8009
TIME...MOT...LOC 2006Z 240DEG 27KT 3535 7998

WSS
Special weather statement, Sep 1, 4:08 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Raleigh NC
408 PM EDT FRI SEP 1 2017

NCZ074-075-083-084-012115-
Richmond NC-Anson NC-Moore NC-Montgomery NC-
408 PM EDT FRI SEP 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOORE...
SOUTHEASTERN ANSON...NORTHERN RICHMOND AND SOUTHEASTERN MONTGOMERY
COUNTIES UNTIL 515 PM EDT...

At 407 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wadesboro, moving northeast at 35 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Rockingham, Wadesboro, Pinehurst, Hoffman, Pinebluff, Ellerbe,
Foxfire, Taylortown, Lilesville and Morven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 1000 PM EDT for central North
Carolina.

LAT...LON 3485 8004 3500 8015 3538 7952 3505 7945
TIME...MOT...LOC 2007Z 232DEG 29KT 3498 8001

WSS
Local storm report, Sep 1, 4:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 PM EDT FRI SEP 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     RAMSEUR                 35.73N 79.65W
09/01/2017                   RANDOLPH           NC   EMERGENCY MNGR

            TREE DOWN ON FOUSHEE RD AND UTILITY LINES ON
            TREE ON BROOKLYN AVE.

&&

TCC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:59 PM EDTSpecial Weather StatementRAHRichmond31 min
Sep 1, 2:16 PM EDTTornado WarningRAHDavidson, Montgomery, Randolph, Stanly44 min
Sep 1, 2:25 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond35 min
Sep 1, 2:34 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne41 min
Sep 1, 2:54 PM EDTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore, Randolph51 min
Sep 1, 3:02 PM EDTSevere Thunderstorm WarningRAHMoore43 min
Sep 1, 3:14 PM EDTSpecial Weather StatementRAHWayne61 min
Sep 1, 3:26 PM EDTSpecial Weather StatementRAHRandolph64 min
Sep 1, 3:32 PM EDTAreal Flood AdvisoryRAHRandolph118 min
Sep 1, 3:44 PM EDTSpecial Weather StatementRAHLee46 min
Sep 1, 3:45 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Randolph45 min
Sep 1, 3:52 PM EDTFlash Flood WarningRAHDavidson, Montgomery, Randolph, Stanly3 hr
Sep 1, 3:59 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee46 min
Sep 1, 4:00 PM EDTSpecial Weather StatementRAHWilson60 min
Sep 1, 4:06 PM EDTSpecial Weather StatementRAHMontgomery54 min
Sep 1, 4:08 PM EDTSpecial Weather StatementRAHAnson, Richmond67 min
Sep 1, 4:32 PM EDTSpecial Weather StatementRAHDurham58 min
Sep 1, 4:36 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Randolph114 min
Sep 1, 4:38 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake52 min
Sep 1, 5:02 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake43 min
Sep 1, 5:04 PM EDTTornado Warning Tornado observedRAHHarnett, Johnston, Wake26 min
Sep 1, 5:14 PM EDTTornado WarningRAHHoke, Moore, Richmond, Scotland31 min
Sep 1, 5:16 PM EDTSevere Thunderstorm WarningRAHHoke, Scotland44 min
Sep 1, 5:19 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Harnett, Hoke, Lee and 3 more41 min
Sep 1, 5:24 PM EDTTornado WarningRAHHoke, Scotland36 min
Sep 1, 5:27 PM EDTTornado WarningRAHJohnston48 min
Sep 1, 5:38 PM EDTSevere Thunderstorm WarningRAHDurham, Harnett, Johnston, Wake67 min
Sep 1, 5:42 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Lee, Orange, Wake3 hr
Sep 1, 5:44 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke46 min
Sep 1, 5:46 PM EDTAreal Flood AdvisoryRAHJohnston, Wayne3 hr
Sep 1, 5:57 PM EDTTornado WarningRAHHoke, Scotland33 min
Sep 1, 5:58 PM EDTAreal Flood AdvisoryRAHWake3 hr
Sep 1, 5:58 PM EDTTornado WarningRAHHarnett27 min
Sep 1, 6:08 PM EDTFlash Flood WarningRAHJohnston, Wake3 hr
Sep 1, 6:09 PM EDTSpecial Weather StatementRAHDavidson66 min
Sep 1, 6:10 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson50 min
Sep 1, 6:37 PM EDTSpecial Weather StatementRAHCumberland53 min
Sep 1, 6:40 PM EDTSpecial Weather StatementRAHHoke, Scotland50 min
Sep 1, 6:53 PM EDTSpecial Weather StatementRAHNash, Wilson67 min
Sep 1, 7:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson45 min
Sep 1, 7:36 PM EDTSpecial Weather StatementRAHWayne54 min
Sep 1, 7:52 PM EDTSevere Thunderstorm WarningRAHCumberland38 min
Sep 1, 7:53 PM EDTFlash Flood WarningRAHCumberland3 hr
Sep 1, 7:59 PM EDTSpecial Weather StatementRAHSampson61 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.